Treatment of Tetracycline-stained Teeth using Laminate Veneers

Author(s): Ebrahim Fihaid Alsubaiy

Tetracycline is a commonly used antibiotic, the use of which during pregnancy can cause severe discoloration of the teeth, which can affect the patients’ self-esteem and quality of life. Our patient was a 43-year-old woman with a chief complaint of severe teeth discoloration affecting her quality of life, and a history of tetracycline usage during her mother’s pregnancy. An incisal edge fracture on one central incisor, and discrepancies in the gingival levels and anterior teeth length were also noted. Bleaching and restoration with a dental crown were eliminated as treatment options; the treatment of choice in this case was restoration with laminate veneers. Use of tetracycline during pregnancy should be avoided, as it may cause side effects such as discoloration of teeth. Restoration of tetracycline-stained teeth using laminate veneers is considered a predictable treatment as it can improve the shape, shade, and form of the teeth in a conservative manner.


Emerging Sources Citation Index (ESCI)
Emerging Sources Citation Index
Emerging Sources Citation Index
Indexed in

PubMed Central Index Copernicus Emerging Sources Citation Index
Abstracted/Indexed in

  • Include Baidu Scholar
  • CNKI (China National Knowledge Infrastructure)
  • EBSCO Publishing's Electronic Databases
  • Exlibris – Primo Central
  • Google Scholar
  • Hinari
  • Infotrieve
  • National Science Library
  • ProQuest
  • TdNet
  • African Index Medicus
Annals of Medical and Health Sciences Research The Annals of Medical and Health Sciences Research is a bi-monthly multidisciplinary medical journal. more >>
Submit your Manuscript